MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 250; INTRAOCULAR LENS
Model Number ISERT 250 (+22.50 D)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluations is anticipated.
 
Event or Problem Description
It was reported that "the lens trailing haptic broke off upon insertion into the patient's left eye.The surgeon enlarged the incision and used scissors to cut the lens in half and safely removed from the eye.A different lens was implanted intraoperatively without issues.The posterior capsule remained intact.Patient is doing good.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow-up report #1 is being submitted to fda for the following reasons: corrected information: device evaluated by mfr: device evaluated? corrected to yes.Additional information not available/included in initial report: added "company representative".Indicated "follow-up #1".If follow-up, what type: indicated "correction" and "additional information".Added manufacturer's codes for: method; results; and, conclusion.Additional information not available in the initial report: findings from the manufacturer's product/complaint investigation, as noted below: the lens was ejected from the injector tip.The trailing haptic was torn at the haptic tip.The slider and the rod could advance fully.Trace of lubricant was found inside the cartridge tip.No abnormalities were found in production and inspection records of the product.Exact root cause is not determined.From our investigation, we believe this issue is not product related.Additional information not available/included in the initial report: risk analysis conducted on the product line and failure code, as noted below: a review of the most recent complaint trending data indicates no significant trends have been identified at this time, and no capa is required as part of the product evaluation.This event can now be considered closed.

Brand Name
HOYA ISERT 250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key7878250
Report Number3006723646-2018-00020
Device Sequence Number174131
Product Code HQL
UDI-Device Identifier04547480480831
UDI-Public04547480480831
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberISERT 250 (+22.50 D)
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date09/14/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;